Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 256, NWS North Platte, NE

June 22, 2007Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 22, 2007, 7:24 PM MDT for Sheridan County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2007, 7:24 PM MDT (01:24 UTC)
Expired
Jun 22, 2007, 8:00 PM MDT
In force
36 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Sheridan County, NE

The radar

The Rapid City radar (KUDX), 155 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 1.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2007-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 862 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2007-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
862 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
2482 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 230126
SVRLBF
NEC161-230200-
/O.NEW.KLBF.SV.W.0256.070623T0124Z-070623T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
724 PM MDT FRI JUN 22 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
  THIS INCLUDES THE CITIES OF...RUSHVILLE...HAY SPRINGS...

* UNTIL 800 PM MDT

* AT 721 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR INTERSECTION OF
  BEAVER CREEK ROAD AND WHITE CLAY CREEK ROAD...OR ABOUT NEAR HAY
  SPRINGS...AND MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WALGREN LAKE STATE RECREATION AREA BY 730 PM MDT...
  RUSHVILLE BY 735 PM MDT...
  7 MILES NORTH OF HIGHWAY 250 CROSSING THE NIOBRARA RIVER AND 8
  MILES SOUTH OF CLINTON BY 745 PM MDT...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE NEAR 
CHADRON IN DAWES COUNTY. THIS IS A DANGEROUS SITUATION. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4298 10278 4248 10276 4249 10242 4279 10227

$$

KAR
2 follow-up statements
000 
WWUS53 KLBF 230136
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
836 PM CDT FRI JUN 22 2007

NEC161-230200-
/O.CON.KLBF.SV.W.0256.000000T0000Z-070623T0200Z/
SHERIDAN NE-
736 PM MDT FRI JUN 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR NORTHWESTERN SHERIDAN COUNTY...

AT 730 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES WEST OF
INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY CREEK ROAD...OR
ABOUT 7 MILES WEST OF HAY SPRINGS...MOVING SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HAY SPRINGS BY 745 PM MDT...
  INTERSECTION OF HIGHWAY 87 AND ANTELOPE ROAD BY 750 PM MDT...
  WALGREN LAKE STATE RECREATION AREA BY 755 PM MDT...
  8 MILES NORTHWEST OF HIGHWAY 250 CROSSING THE NIOBRARA RIVER BY 800
  PM MDT...

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 4298 10278 4248 10276 4249 10242 4279 10227

$$

KAR
000 
WWUS53 KLBF 230205
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
901 PM CDT FRI JUN 22 2007

NEC161-230211-
/O.EXP.KLBF.SV.W.0256.000000T0000Z-070623T0200Z/
SHERIDAN NE-
801 PM MDT FRI JUN 22 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SHERIDAN COUNTY
EXPIRED AT 800 PM MDT...

A STRONG THUNDERSTORM REMAINS JUST WEST OF THE SHERIDAN COUNTY 
BORDER TO THE SOUTHWEST OF HAY SPRINGS. THIS STORM SHOULD WEAKEN 
FURTHER AS IT CROSSES INTO EXTREME WEST CENTRAL SHERIDAN 
COUNTY...THEREFORE THE THUUNDERSTORM WARNING WILL BE ALLOWED TO 
EXPIRE. GUSTY WINDS...BRIEF HEAVY RAIN AND SMALL HAIL SHOULD STILL 
BE EXPECTED HOWEVER. 

LAT...LON 4298 10278 4248 10276 4249 10242 4279 10227

$$

KAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 1:55 PM MDT, 5 hours 29 minutes earlier.

Area forecast discussion, Jun 22, 1:55 PM MDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
255 PM CDT FRI JUN 22 2007

.SYNOPSIS...
    SURFACE ANALYSIS SHOWED A BOUNDARY/FRONT FROM EAST CENTRAL TO
SOUTH CENTRAL NEBRASKA. THE PRESSURE FIELD ALSO SEEMED TO SHOW
ANOTHER BOUNDARY ACROSS THE NEBRASKA PANHANDLE. CLOUD FIELDS IN
VISIBLE IMAGERY INDICATED SOME UPWARD MOTION ACROSS THE EASTERN
QUARTER OF THE STATE. SATELLITE DERIVED PRECIPITABLE WATER IMAGERY
SHOWED A DRY INTRUSION FROM WESTERN TO WEST CENTRAL NEBRASKA.
THIS IS BORNE OUT IN 850MB DEWPOINT ANALYSIS THIS MORNING...THOUGH
THE TIME LAPSE INDICATES THAT THE MOISTURE MIGHT BE FILLING IN. IN
FACT...THE 18Z SOUNDING SHOWED THAT THE DEWPOINT HAD RISEN FROM 6C
AT 12Z TO 11C AT 18Z. THE RADAR MOSAIC WAS SHOWING STORMS DEVELOPING
IN SOUTHEAST WYOMING... EXTREME NORTHWEST KANSAS AND OVER THE
BADLANDS OF SOUTH DAKOTA.
&&

.SHORT TO MEDIUM RANGE DISCUSSION...
    IT APPEARS THAT STORMS WILL FIRE AGAIN ALONG THE SURFACE
BOUNDARIES ACROSS SOUTHERN AND WESTERN NEBRASKA. THAT WOULD PUT THE
STRONGEST CHANCES OF SIGNIFICANT CONVECTION ACROSS SOUTH CENTRAL AND
SOUTHWEST NEBRASKA AND POSSIBLY IN THE PANHANDLE. THE LOWER LAYERS
MAY BE A LITTLE TOO DRY IN THE PANHANDLE. AT THIS TIME WE WILL FOCUS
ON THE AREA SOUTH OF INTERSTATE HIGHWAY 80 FOR CONVECTIVE
INITIATION. BEING CLOSE TO THE BOUNDARY WOULD ALSO MAKE THIS AREA A
PRIME SUSPECT FOR SEVERE THUNDERSTORM DEVELOPMENT. OTHERWISE...
CONDITIONS ARE UNSTABLE ENOUGH FOR AT LEAST ISOLATED THUNDERSTORMS
OVER MOST OF WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING.
&&

.MEDIUM TO LONG RANGE DISCUSSION...
    DRY VERY WARM WEATHER IS EXPECTED THROUGH THE WEEKEND AND INTO
EARLY NEXT WEEK AS HIGH PRESSURE ALOFT PUSHES INTO THE CENTRAL
PLAINS. THIS IS EXPECTED TO CREATE A FAIRLY STRONG MID-TROPOSPHERIC
CAP TO VERTICAL MOTION THAT DEVELOPS IN THE LOWER LEVELS. THIS WILL
PROBABLY RESULT IN SOME OF THE WARMEST WEATHER THIS SEASON SO FAR...
ESPECIALLY IN NORTH CENTRAL AND NORTHWEST NEBRASKA. TOWARD THE
MIDDLE OF THE WEEK...A SURFACE FRONT IS EXPECTED TO MOVE THROUGH
NEBRASKA AND POSSIBLY AS FAR SOUTH AS THE TEXAS PANHANDLE TUESDAY
AND WEDNESDAY. THE THETA-E RIDGE DEVELOPING AHEAD OF THE FRONT WILL
PRODUCE FAIRLY STRONG INSTABILITY WITH 850MB BASED CONVECTIVE ENERGY
ON THE ORDER OF 2000-2500J/KG TUESDAY NIGHT.
    SOUTH FLOW RETURNS QUICKLY...SO ALL INDICATIONS ARE THAT THE
THETA-E RIDGE WILL PERSIST ON THE COLORADO AND WYOMING HIGH PLAINS
THROUGH THE REST OF THE WEEK. THERE WILL ALSO BE SOME LOW LEVEL
CONVERGENCE ALONG THE LEE SIDE TROUGH. FOR NOW THOUGH...WE WILL KEEP
THE PROBABILITY LOW. SEASONABLY HOT TEMPERATURES WILL CONTINUE
THROUGH THE PERIOD.
&&

.AVIATION...
 VFR CIGS AND VSBYS ARE GENERALLY EXPECTED ACROSS WESTERN AND NORTH
CENTRAL NEB THROUGH 18Z SAT. ISOLD TSRA ARE POSSIBLE TIL AROUND 3Z
WITH THE GREATEST HAZARD EXPECTED TO BE FROM GUSTY WINDS. SCT TO
WDLY SCT TSRA ARE EXPECTED ACROSS EASTERN CO AND THE NEB PANHANDLE
THIS AFTERNOON AND EVENING...AFFECTING TWB ROUTES 264 AND 274. &&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SPRINGER/CONNOLLY
Hazardous weather outlook, Jun 22, 2:27 PM MDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
327 PM CDT FRI JUN 22 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-231400-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
327 PM CDT FRI JUN 22 2007 /227 PM MDT FRI JUN 22 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT IS EXPECTED
TONIGHT...ESPECIALLY ACROSS THE EASTERN PANHANDLE AND LOCATIONS
ALONG AND SOUTH OF INTERSTATE 80. ANY STORMS THAT DO DEVELOP WILL
HAVE THE POTENTIAL TO QUICKLY BECOME STRONG TO SEVERE. THE MAIN
HAZARDS ANTICIPATED ARE LOCALLY DAMAGING WINDS AND LARGE HAIL IN
THE STRONGEST STORMS. THUNDERSTORM MOTION IS EXPECTED TO GENERALLY
REMAIN BELOW 20 MPH...SO SLOW MOVING STORMS COULD PRODUCE LOCALLY
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE WILL BE CHANCES FOR THUNDERSTORM DEVELOPMENT MONDAY
AFTERNOON THROUGH THURSDAY AS A SURFACE TROUGH AND COLD FRONT
APPROACH WESTERN AND NORTH CENTRAL NEBRASKA. SOME SEVERE STORMS
WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JMC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:22 PM MDTSevere Thunderstorm WarningLBFChase53 min
Jun 22, 8:44 PM MDTFlash Flood WarningLBFChase3 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.